MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros chemistry products creatinine (crea) results obtained from a single patient sample when tested on a vitros xt3400 chemistry system.The results were higher than expected when compared to results obtained from processing the same patient sample on an alternate non-vitros creatinine method.Patient vitros crea results of 1.60 and 1.60 mg/dl vs the expected result of 0.96 mg/dl biased results of the magnitude and direction observed may led to inappropriate physician action if they were to occur undetected.The higher-than-expected vitros crea results were not reported from the laboratory and there was no allegation of patient harm as a result of the event.This report is number one of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros chemistry products creatinine (crea) results were obtained from a single patient sample when tested on a vitros xt3400 chemistry system.The results were higher than expected when compared to results obtained from processing the same patient sample on an alternate non-vitros creatinine method.The assignable cause of the event could not be determined.The test events for the patient sample generated substrate depletion (dp) codes when tested for the vitros crea assay, and a vitros crea result was only able to be obtained after diluting the sample.This indicates a potential sample interferent that could be caused by medication or supplements being taken by the patient.Per the vitros crea instructions for use (ifu), limitations of the procedure, known interferences: creatine: at a creatinine (serum and plasma) concentration of 1.5 mg/dl, creatine greater than 8 mg/dl will be flagged with a dp (substrate depletion) code (because highly elevated creatine concentrations may cause excessive background density).At a creatinine concentration of 14 mg/dl, creatine greater than 1 mg/dl will be flagged with a dp code.The customer provided a list of medications and a diagnosis for the affected patient and the medications were not listed on the known interferants list in vitros crea ifu.It is unknown if the patient was taking creatine supplements.Although the data contained within this investigation demonstrates a bias that could be seen if an interferent such as creatine was contained within the affected patient samples, this could not be confirmed.Pre-analytical sample handling was not likely a contributing factor to the event as the higher than expected vitros crea results were isolated to a single patient sample, with other patient samples processing without issue.Historic performance verifier quality control results prior to, and within the timeframe of the event indicated vitros crea slide lot 1518-3573-1429 was performing as intended as regards to accuracy but exhibited some within-lab imprecision within the timeframe of the event.However, the magnitude of the imprecision would not have contributed to the magnitude of bias observed.Therefore, a performance issue with vitros crea slide lot 1518-3573-1429 did not likely contribute to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros crea slide lot 1518-3573-1429.No diagnostic vitros alkp precision test, which is used to assess the performance of the vitros xt3400 system, was performed during the timeframe of the event.Therefore, it could not be verified the vitros xt3400 chemistry system was performing as intended and analyzer-related performance issue could not be ruled out as contributing to the event.

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24872177
Report Number1319809-2026-00042
Device Sequence Number15953070
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)260801(11)250221(10)151835731429
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue Number6802584
Device Lot Number1518-3573-1429
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown